U.S. doctors online nowAsk doctors free
A 63-year-old member asked:

Can birth control pills cause subconjunctival hemorrhage?

4 doctor answers14 doctors weighed in
Dr. Matheson Harris
Ophthalmology 16 years experience
Not that we're aware: Birth control pills are more commonly linked to clotting problems than blood thinning problems. Subconjunctival hemorrhages can occur in anybody, but occur more commonly in people on aspirin, Coumadin (warfarin) and other blood thinning medications.
Dr. Jay Bradley
LASIK Surgery 18 years experience
No: Subconjunctival hemorrhages are typically related to dry eyes, blood thinners, coughing/constipation/ vomiting/ other causes of increased intrabdominal pressure, viral conjunctivitis, and eye rubbing or other trauma. Birth control pills do not increase the risk of sch.
Dr. Stephen Pappachen
Obstetrics and Gynecology 22 years experience
Generally not: Medications can affect people in different ways. I'm not aware of this being a common side affect.
Dr. Richard Bensinger
Ophthalmology 52 years experience
Occasionally: In some women, birth control pills cause some degree of a bleeding tendency. If the eyes are predisposed to have a subconjunctival hemorrhage, this can be worsened by the use of such pills. But they do not cause the initial bleeding which requires fragile vessels and some degree of trauma.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Nov 8, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.